Alert archive / Colorado / Winter Storm Watches in 2011
Winter Storm Watch 4, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm watch at Feb 23, 2011, 2:59 PM MST for 6 counties in Colorado. It took effect at Feb 24, 2011, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 23, 2011, 2:59 PM MST (21:59 UTC)
- In effect from
- Feb 24, 2011, 5:00 PM MST
- Expired
- Feb 24, 2011, 4:34 AM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Chaffee County, CO, Conejos County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1604 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
916 WWUS45 KPUB 232159 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 259 PM MST WED FEB 23 2011 COZ058>061-067-068-240400- /O.NEW.KPUB.WS.A.0004.110225T0000Z-110227T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...LEADVILLE...INDEPENDENCE PASS...MT ELBERT... MT MASSIVE...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS 259 PM MST WED FEB 23 2011 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY AFTERNOON THROUGH SATURDAY AFTERNOON. * LOCATION...THE EASTERN SAN JUAN MOUNTAINS...THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET...THE UPPER RIO GRANDE VALLEY...WESTERN CHAFFEE COUNTY AND ALL OF LAKE COUNTY. * CAUSE AND TIMING...FAVORABLE OROGRAPHIC MOIST UPSLOPE FLOW COMBINED WITH UPPER LEVEL DISTURBANCES WILL ALLOW PERIODS OF SNOW...HEAVY AT TIMES...OVER THE WINTER STORM WATCH AREA. * SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS IN EXCESS OF 8 INCHES IS ANTICIPATED. * WIND...SOUTHWEST 15 TO 25 MPH WITH WIND GUSTS TO AROUND 45 MPH AT TIMES. * IMPACT...SNOW AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES AND SLICK AND SNOW PACKED ROADS PRODUCING HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
2 follow-up statements
457 WWUS45 KPUB 240346 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 846 PM MST WED FEB 23 2011 COZ058>061-067-068-241200- /O.CON.KPUB.WS.A.0004.110225T0000Z-110227T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...LEADVILLE...INDEPENDENCE PASS...MT ELBERT... MT MASSIVE...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS 846 PM MST WED FEB 23 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH SATURDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH SATURDAY AFTERNOON. * LOCATION...THE EASTERN SAN JUAN MOUNTAINS...THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET...THE UPPER RIO GRANDE VALLEY... WESTERN CHAFFEE COUNTY ABOVE 9000 FEET...AND ALL OF LAKE COUNTY. * CAUSE AND TIMING...FAVORABLE MOIST UPSLOPE FLOW COMBINED WITH UPPER LEVEL DISTURBANCES WILL ALLOW PERIODS OF SNOW...HEAVY AT TIMES...OVER THE AREA THROUGH SATURDAY. * SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS IN EXCESS OF 12 INCHES WILL BE POSSIBLE FOR THE EASTERN SAN JUAN MOUNTAINS AND THE EASTERN SAWATCH RANGE...WITH 8 INCHES OR MORE FOR THE VALLEY LOCATIONS. * WIND...SOUTHWEST 15 TO 25 MPH WITH WIND GUSTS TO AROUND 45 MPH AT TIMES. * IMPACT...SNOW AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES AND SLICK AND SNOW PACKED ROADS PRODUCING HAZARDOUS TRAVEL CONDITIONS. THERE IS STILL SOME UNCERTAINTY IN THE TRACK AND TIMING OF THE SYSTEM. IF THE SYSTEM SLOWS DOWN...THERE WILL BE THE POTENTIAL FOR HEAVY SNOW TO EXTEND INTO SATURDAY NIGHT AND EARLY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OVER 12 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
225 WWUS45 KPUB 241134 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 434 AM MST THU FEB 24 2011 COZ058-060-068-241745- /O.UPG.KPUB.WS.A.0004.110225T0000Z-110227T0000Z/ /O.NEW.KPUB.WS.W.0008.110225T0000Z-110227T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... CUMBRES PASS...WOLF CREEK PASS 434 AM MST THU FEB 24 2011 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET...THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET AND THE WESTERN MOSQUITO RANGE ABOVE 11000 FEET. * CAUSE AND TIMING...FAVORABLE MOIST UPSLOPE FLOW COMBINED WITH SEVERAL UPPER LEVEL DISTURBANCES WILL PRODUCE PERIODS OF SNOW...HEAVY AT TIMES...OVER THE AREA THROUGH SATURDAY. * SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS OF 1 TO 2 FEET ARE LIKELY BY SATURDAY EVENING...WITH THE HEAVIEST AMOUNTS ON WEST FACING SLOPES. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH AT TIMES. * IMPACT...SNOW AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES AND SLICK AND SNOW PACKED ROADS PRODUCING HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ059-061-067-241745- /O.UPG.KPUB.WS.A.0004.110225T0000Z-110227T0000Z/ /O.NEW.KPUB.WW.Y.0011.110225T0000Z-110227T0000Z/ LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- INCLUDING...LEADVILLE...SOUTH FORK...CREEDE 434 AM MST THU FEB 24 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...THE EASTERN SAN JUAN MOUNTAINS BELOW 10000 FEET...THE UPPER RIO GRANDE VALLEY...WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FEET...AND ALL OF LAKE COUNTY BELOW 11000 FEET. * CAUSE AND TIMING...FAVORABLE MOIST UPSLOPE FLOW COMBINED WITH SEVERAL UPPER LEVEL DISTURBANCES WILL PRODUCE PERIODS OF SNOW...HEAVY AT TIMES...OVER THE AREA THROUGH SATURDAY. * SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS OF 8 TO 12 INCHES ARE LIKELY...WITH THE HEAVIEST SNOW OVER HIGHER WEST AND SOUTHWEST FACING SLOPES. * WIND...SOUTHWEST 15 TO 25 MPH. * IMPACT...SNOW AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES AND SLICK AND SNOW PACKED ROADS PRODUCING HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER WEATHER CONDITIONS ARE EXPECTED DUE TO A COMBINATION OF SNOW AND BLOWING SNOW. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ COZ066-241745- /O.NEW.KPUB.WW.Y.0011.110225T0000Z-110227T0000Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS 434 AM MST THU FEB 24 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY. * LOCATION...THE LA GARITA MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...FAVORABLE MOIST UPSLOPE FLOW COMBINED WITH SEVERAL UPPER LEVEL DISTURBANCES WILL PRODUCE PERIODS OF SNOW...HEAVY AT TIMES...OVER THE AREA THROUGH SATURDAY. * SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS OF 8 TO 12 INCHES ARE LIKELY...WITH THE HEAVIEST SNOW OVER HIGHER WEST AND SOUTHWEST FACING SLOPES. * WIND...SOUTHWEST 15 TO 25 MPH. * IMPACT...SNOW AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES AND SLICK AND SNOW PACKED ROADS PRODUCING HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER WEATHER CONDITIONS ARE EXPECTED DUE TO A COMBINATION OF SNOW AND BLOWING SNOW. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Feb 23, 5:16 AM MST, 9 hours 43 minutes earlier.
Area forecast discussion, Feb 23, 5:16 AM MST, 9 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 516 AM MST WED FEB 23 2011 .SHORT TERM... (TODAY AND TONIGHT) CURRENTLY...A LONGWAVE TROUGH WAS SLOWLY TRACKING ACROSS CANADA AND THE NORTHERN ROCKIES...WHILE A CLOSED UPPER LOW SAT OFF THE COAST OF THE CA BAJA. COLORADO WAS SOMEWHAT IN THE MIDDLE OF THESE TWO FEATURES...WITH BRISK WESTERLY FLOW ACROSS THE HIGHER ELEVATIONS. ACROSS THE PLAINS...A FRONTAL BOUNDARY WAS TRYING TO EDGE DOWN ACROSS EASTERN CO AND INTO THE SE PLAINS...BUT SO FAR THE ONLY EVIDENCE HAS BEEN BATTLING SFC WINDS THAT HAVE SERVED TO KEEP OVERNIGHT TEMPS MILD. SFC TEMPS HAVE BEEN IN THE TEENS AND 20S FOR THE HIGHER ELEVATIONS AND VALLEYS...WHILE THE PLAINS HAVE SEEN 30S AND 40S AS OF 430 AM. TODAY...ZONAL FLOW ALOFT WILL CONTINUE OVER THE NEXT 24 HRS...KEEPING WINDS BRISK AND AT TIMES GUSTY OVER THE HIGHER ELEVATIONS. THE CLOSED LOW TO THE SW IS FORECAST TO MOVE ACROSS THE 4 CORNERS TODAY AND GET ABSORBED INTO THE UPPER FLOW...BRINGING INCREASED MOISTURE TO THE WESTERN HALF OF THE STATE. CLOUDS WILL BE ON THE INCREASE ALONG THE CONTDVD BY MIDDAY ISOLATED SNOW SHOWERS DEVELOPING. LATEST MODELS SLOWED THE PROGRESSION DOWN A BIT...SO DRIED OUT THE POP GRIDS THROUGH 18Z...THEN EASED ISOLATED POPS BACK IN FOR THE CENT AND SW MTS. MEANWHILE...MODELS KEEP INDICATING THAT A WEAK SFC COLD FRONT WILL BACK INTO THE E PLAINS THIS AFTN. IT LOOKS WEAK ENOUGH THAT TEMPS SHOULD NOT BE OVERLY AFFECTED...BUT SFC WINDS WILL SHIFT TO AN EASTERLY UPSLOPE DIR. THE FORECAST TODAY IS A BIT TRICKY BECAUSE IF THIS FRONTAL BOUNDARY DOES NOT REACH THE E MTS AND WAVERS INSTEAD...SFC WINDS ALONG THIS FRONT ARE GOING TO BE MORE GUSTY THAN FORECAST WHICH COULD MEAN DRAMATIC DIFFERENCES IN TEMP AND HUMIDITY LEVELS. ADDED TO THIS...MODEL DEWPOINTS HAVE BEEN JUST TERRIBLE LATELY...FORECASTING DP TEMPS MUCH HIGHER THAN REALIZED. WITH THE POTENTIAL FOR A LOT OF LLVL MIXING AND SLOSHING...WENT ON THE HIGHER END OF GUIDANCE WITH MAX TEMPS IN THE 50S PUSHING 60 F. TONIGHT...AXIS OF THE DISTURBANCE IS FORECAST TO BE CROSSING THE STATE THROUGH THE NIGHT...WITH ISOLATED TO SCATTERED PCPN OVER ALL OF THE HIGHER TERRAIN AND VALLEYS. HELD OFF OF PCPN FOR THE E PLAINS UNTIL AFTER MIDNIGHT...AND EVEN THEN JUST KEPT POPS ISOLATED. THERE SHOULD BE ENOUGH LLVL FLOW TO KEEP TEMPS IN THE TEENS AND 20S...EVEN WITH THE COLD POOL IN PLACE. MOORE .LONG TERM... (THURSDAY THROUGH NEXT TUESDAY) WEAK UPPER TROUGH MOVES INTO THE SOUTHERN PLAINS BY MIDDAY THURSDAY...WITH PERHAPS A BRIEF BREAK IN PRECIP ALONG THE CONTINENTAL DIVIDE EARLY IN THE DAY. POOL OF MODIFIED ARCTIC AIR SLOSHES WESTWARD TOWARD I-25 EARLY THU MORNING BEFORE RETREATING EASTWARD THU AFTERNOON. THIS LEADS TO A TRICKY MAX TEMP FORECAST OVER MOST OF THE EASTERN PLAINS AS GRADIENT WILL BE ACROSS THE AREA...WITH EASTERN MOUNTAINS AND ADJACENT PLAINS POTENTIALLY WARMING INTO THE 50S WHILE AREAS NEAR THE KS BORDER STRUGGLE TO REACH 40F. MOIST WESTERLY FLOW INCREASES ALONG THE CONTINENTAL DIVIDE THU NIGHT INTO FRI...WITH LATEST MODEL RUNS SUGGESTING CENTRAL MOUNTAINS MAY BE MORE FAVORABLE FOR HEAVIER SNOWFALL AS STRONGER WINDS REMAIN OVER THE NORTHERN HALF OF THE STATE. OVER THE EASTERN MOUNTAINS AND PLAINS...PREFERRED THE NAM/ECMWF HANDLING OF THE COLD AIR MASS...WITH COLD FRONT PUSHING SOUTH THROUGH THE AREA BY THE AFTERNOON. EXPECT A SHARP GRADIENT IN MAX TEMPS ONCE AGAIN WITH WARMEST READINGS NEAR THE NM BORDER. IF FRONT IS ONLY A LITTLE FASTER THAN NAM SUGGESTS (CLOSER TO THE ECMWF SOLUTION)...FORECAST MAXES OVER MOST OF THE PLAINS COULD BE 10-15F TOO WARM. SNOWS WILL CONTINUE FRI NIGHT INTO SATURDAY ALONG THE DIVIDE...WITH HEAVIER SNOWS SPREADING SOUTH TOWARD THE SAN JUANS AS MID LEVEL FLOW BENDS BACK TOWARD THE SOUTHWEST IN RESPONSE TO UPPER LOW DIGGING SOUTH ALONG THE WEST COAST. FARTHER EAST...SHALLOW COLD AIR WILL LIKELY BE BANKED UP AGAINST THE EASTERN MOUNTAINS THROUGH AT LEAST MIDDAY SATURDAY...WITH THE POTENTIAL FOR SOME LIGHT SNOW OR PATCHY FREEZING DRIZZLE...ESPECIALLY AROUND SUNRISE SAT WHEN COLD AIR WILL BE DEEPEST. COLD AIR WILL BEGIN TO RETREAT FROM AREAS ALONG AND WEST OF I-25 BY SAT AFTERNOON AS PRESSURE FALLS DEVELOP OVER THE EASTERN PLAINS WITH SURFACE LOW PRESSURE DEVELOPING NEAR KLHX TOWARD 00Z. STILL SOME TIMING DIFFERENCES BETWEEN THE GFS AND ECMWF REGARDING THE EJECTION OF THE WESTERN UPPER LOW...WITH GFS 12-18 HOURS FASTER THAT THE EURO. IN EITHER CASE...STILL APPEARS WINDOW FOR HEAVIER SNOWFALL WILL BE SUN/SUN EVENING...WITH PERHAPS A BRIEF PERIOD OF SNOW AND STRONG WINDS ON THE PLAINS...DEPENDING ON THE TRACK OF THE UPPER SYSTEM. SUSPECT SNOWFALL OVER THE EASTERN MOUNTAINS WILL BE FAIRLY LIGHT...AS LOW AND MID LEVEL WINDS NEVER GET MUCH IF ANY EASTERLY COMPONENT. TREND TOWARD WARMER AND DRIER WEATHER BEGINS MONDAY...AND WITH MOST MODELS SUGGESTING DRY CONDITIONS AFTER 12Z MON...REMOVED PRECIP CHANCES FROM ALL AREAS MON AFTERNOON AND EVENING. --PETERSEN && .AVIATION...VFR CONDITIONS EXPECTED FOR NEXT 24H AT THE THREE MAIN TAF SITES OF KCOS...KPUB AND KALS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 27/10
Hazardous weather outlook, Feb 23, 6:59 AM MST, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 659 AM MST WED FEB 23 2011 COZ058>089-093>099-241400- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 659 AM MST WED FEB 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT MOIST...WESTERLY FLOW IS EXPECTED TO STREAM INTO THE SOUTHWEST AND CENTRAL COLORADO MOUNTAINS LATE THIS AFTERNOON...AND THEN REACH THE EASTERN MOUNTAINS BY THIS EVENING. TOTAL SNOW ACCUMULATIONS ARE EXPECTED TO REMAIN LIGHT...WITH 1 TO 4 INCHES OF NEW SNOW POSSIBLE BY THURSDAY MORNING. THE GREATEST AMOUNTS ARE EXPECTED ACROSS THE WEST FACING SLOPES OF THE EASTERN SAN JUAN MOUNTAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MOISTURE WILL CONTINUE FLOWING INTO THE SOUTHWEST AND CENTRAL COLORADO MOUNTAINS FROM THURSDAY INTO FRIDAY...WHICH WILL PRODUCE SOME LIGHT SNOW ACCUMULATION IN THESE AREAS. THEN...FOR SATURDAY AND SUNDAY...THE APPROACH OF ANOTHER WEATHER SYSTEM WILL BRING INCREASING MOISTURE AND CHANCES FOR ACCUMULATING SNOW AGAIN TO THE SOUTHWEST AND CENTRAL COLORADO MOUNTAINS. SEVERAL INCHES WILL BE POSSIBLE DURING THIS TIME FRAME. OVER THE EASTERN MOUNTAINS AND PLAINS...SOME VERY LIGHT SNOW AND PATCHY FREEZING DRIZZLE WILL BE POSSIBLE LATE FRIDAY NIGHT INTO SATURDAY MORNING...ESPECIALLY ALONG THE PALMER DIVIDE. AT LEAST A CHANCE OF SNOW WILL THEN RETURN TO MAINLY THE EASTERN PLAINS ON SUNDAY AND SUNDAY NIGHT...WITH SOME LIGHT ACCUMULATIONS POSSIBLE BY EARLY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE CENTRAL AND SOUTHWEST MOUNTAINS AFTER 12 PM TODAY...AND ACROSS THE EASTERN MOUNTAINS AFTER 6 PM THIS EVENING. 27/10
Nearby
Winter Storm Watches in Colorado, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.